Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 27, 2011, 9:16 AM EDT for 5 counties in Kentucky. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 9:16 AM EDT (13:16 UTC)
- Expired
- Apr 27, 2011, 10:00 AM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Estill County, KY, Jackson County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 90 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 9:20 AM EDT | TSTM WND DMG | 7 S Crab Orchard, KY | MULTIPLE MOBILE HOMES DAMAGED AND TREES DOWN WITH POWER LINES DOWN. |
| Apr 27, 9:30 AM EDT | TSTM WND DMG | 2 Nw Brodhead, KY | TREE BLOCKING ROAD AND KNOCKING DOWN POWER LINES ON PEACH TREE LANE NEAR BRODHEAD |
| Apr 27, 9:34 AM EDT | TSTM WND DMG | 7 Nne Mount Vernon, KY | TREE BLOCKING ROAD ON SCAFFOLD CANE BRANCH RD. |
| Apr 27, 9:45 AM EDT | TSTM WND DMG | Sandgap, KY | TREE BLOCKING ROAD. |
| Apr 27, 9:50 AM EDT | TSTM WND DMG | 1 E Knob Lick, KY | TREE DOWN ON CAMPBELL BRANCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 8:34 AM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 470 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
147
WUUS53 KJKL 271316
SVRJKL
KYC065-109-125-199-203-271400-
/O.NEW.KJKL.SV.W.0112.110427T1316Z-110427T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
916 AM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1000 AM EDT
* AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SHOPVILLE...OR 6
MILES NORTHEAST OF SOMERSET...AND MOVING NORTHEAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...WOODSTOCK...BILLOWS...BANDY...BLOSS...CEDARVILLE...
LEVEL GREEN...PONGO...WILLAILLA...BEE LICK...HANSFORD...QUAIL...
BROMO...LUNER...WABP...OTTOWA...SPIRO...DILLON...MARETBURG AND
WELLHOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT WEDNESDAY
AFTERNOON FOR SOUTHEASTERN KENTUCKY.
LAT...LON 3736 8457 3734 8452 3747 8447 3749 8445
3748 8438 3754 8436 3752 8430 3753 8421
3757 8417 3757 8412 3765 8414 3767 8411
3771 8411 3752 8391 3701 8446 3728 8470
TIME...MOT...LOC 1316Z 216DEG 59KT 3718 8449
WIND...HAIL 70MPH <.50IN
$$
ABE3 follow-up statements
196
WWUS53 KJKL 271337
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
937 AM EDT WED APR 27 2011
KYC199-271347-
/O.CAN.KJKL.SV.W.0112.000000T0000Z-110427T1400Z/
PULASKI KY-
937 AM EDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PULASKI COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3736 8449 3747 8447 3749 8445 3748 8438
3754 8436 3752 8430 3753 8421 3757 8417
3757 8412 3765 8414 3767 8411 3771 8411
3752 8391 3720 8425
TIME...MOT...LOC 1337Z 216DEG 59KT 3746 8423
$$
KYC065-109-125-203-271400-
/O.CON.KJKL.SV.W.0112.000000T0000Z-110427T1400Z/
ESTILL KY-JACKSON KY-ROCKCASTLE KY-LAUREL KY-
937 AM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LAUREL...ROCKCASTLE...NORTHWESTERN JACKSON AND SOUTHWESTERN ESTILL
COUNTIES UNTIL 1000 AM EDT...
AT 934 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR BUMMER...OR 6 MILES NORTHEAST
OF MOUNT VERNON...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
THREELINKS...ROCKFORD...EGLON...HURLEY...MORRILL...CLOVER BOTTOM...
COLLINGSWORTH...SANDGAP...WANETA...KERBY KNOB...SHIRLEY...BRAZIL...
HISEL...FOXTOWN...SAND SPRINGS...ALCORN...LAKES...LOCUST BRANCH...
WIND CAVE AND BLANTON FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3736 8449 3747 8447 3749 8445 3748 8438
3754 8436 3752 8430 3753 8421 3757 8417
3757 8412 3765 8414 3767 8411 3771 8411
3752 8391 3720 8425
TIME...MOT...LOC 1337Z 216DEG 59KT 3746 8423
WIND...HAIL 70MPH <.50IN
$$
SHALLENBERGER578
WWUS53 KJKL 271352
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
952 AM EDT WED APR 27 2011
KYC125-203-271402-
/O.CAN.KJKL.SV.W.0112.000000T0000Z-110427T1400Z/
ROCKCASTLE KY-LAUREL KY-
952 AM EDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAUREL AND
ROCKCASTLE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3739 8411 3742 8412 3745 8413 3748 8415
3750 8416 3754 8419 3757 8417 3756 8409
3765 8414 3767 8411 3770 8411 3770 8410
3752 8391 3736 8408
TIME...MOT...LOC 1352Z 216DEG 59KT 3766 8404
$$
KYC065-109-271400-
/O.CON.KJKL.SV.W.0112.000000T0000Z-110427T1400Z/
ESTILL KY-JACKSON KY-
952 AM EDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JACKSON AND SOUTHWESTERN ESTILL COUNTIES UNTIL 1000 AM EDT...
AT 951 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BLACKBURN...OR 6 MILES SOUTHWEST
OF IRVINE...MOVING NORTHEAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3739 8411 3742 8412 3745 8413 3748 8415
3750 8416 3754 8419 3757 8417 3756 8409
3765 8414 3767 8411 3770 8411 3770 8410
3752 8391 3736 8408
TIME...MOT...LOC 1352Z 216DEG 59KT 3766 8404
WIND...HAIL 60MPH <.50IN
$$
GEOGERIAN318
WWUS53 KJKL 271358
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
958 AM EDT WED APR 27 2011
KYC065-109-271409-
/O.EXP.KJKL.SV.W.0112.000000T0000Z-110427T1400Z/
ESTILL KY-JACKSON KY-
958 AM EDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON AND
SOUTHWESTERN ESTILL COUNTIES WILL EXPIRE AT 1000 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS UP TO 35 MPH ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3739 8411 3742 8412 3745 8413 3748 8415
3750 8416 3754 8419 3757 8417 3756 8409
3765 8414 3767 8411 3770 8411 3770 8410
3752 8391 3736 8408
TIME...MOT...LOC 1359Z 216DEG 59KT 3775 8395
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:43 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 27, 7:43 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 743 AM EDT WED APR 27 2011 .SHORT TERM.../TODAY THROUGH THURSDAY NIGHT/ CURRENT SURFACE MAP FEATURES DWINDLING LOW PRESSURE ACROSS THE GREAT LAKES...WITH A DEEPENING AREA OF LOW PRESSURE EXTENDING FROM TX INTO AR. EASTERN KENTUCKY REMAINS IN THE WARM SECTOR...WITH DOWNSLOPE WINDS SHUNTING INTENSE ONGOING CONVECTION OFF TO THE WEST. MOST OF THE BROADER VALLEYS AND RIDGETOPS ARE WELL MIXED...HOLDING IN THE MIDDLE 60S...WHILE SOME OF THE MORE SHELTERED HAVE COOLED DOWN TO THE MID AND UPPER 50S. BIGGEST CONCERNS OVER THE NEXT 24 HOURS CONTINUE TO BE SEVERE AND FLOODING THREATS. THE MODELS GENERALLY AGREE WITH BRINGING A COUPLE OF AREAS OF LOW PRESSURE THROUGH THE TENNESSEE AND OHIO VALLEYS...THE FIRST BY EARLY THIS AFTERNOON AND THE SECOND AND GENERALLY MORE INTENSE ONE BY EARLY THIS EVENING. THERE ARE STILL SOME MINOR TIMING...AND INTENSITY ISSUES...SO HAVE CONTINUED TO USE AN ENSEMBLE APPROACH...WHICH MAINTAINS GOOD CONTINUITY WITH THE INHERITED GRIDS. REGARDING THE SEVERE THREAT...INSTABILITY CONTINUES TO BE THE INGREDIENT IN DOUBT. DESPITE THE MORE THAN AMPLE VEERING WIND PROFILE THAT WILL BE IN PLACE...THE LATEST NAM SOUNDING DATA HAS VERY LITTLE INSTABILITY TO WORK WITH AS THE FIRST SURFACE LOW PRESSURE LIFTS THROUGH BY EARLY THIS AFTERNOON...SO THE SEVERE THREAT LOOKS LESS FAVORABLE FOR THIS FIRST ROUND. THE SECOND AND MORE INTENSE SYSTEM WILL TAKE AIM AT THE AREA BY EARLY THIS EVENING. INSTABILITY WILL BE ON THE INCREASE OUT AHEAD OF THE MAIN COLD FRONT AND THE MORE VIGOROUS SHORT WAVE TROUGH TO ROTATE THROUGH THE AREA. THE WIND PROFILE BECOMES MORE UNIDIRECTIONAL...SO BY FAR DAMAGING WIND CONTINUES TO LOOK LIKE THE BIGGEST THREAT. ANY TORNADIC ACTIVITY LOOKS TO BE OF THE QLCS NATURE...UNLESS SOMETHING MORE SUPERCELL-LIKE CAN HOLD ON AS IT COMES IN FROM THE TENNESSEE VALLEY...WHERE THE BETTER BALANCE OF INSTABILITY AND SHEAR WILL BE. THE SEVERE THREAT WILL END BEFORE 06Z AS THE COLD FRONT MOVES THROUGH THE AREA. REGARDING THE FLOODING CONCERNS...THE LATEST 21Z SREF PROBABILITY OF EXCEEDING 2 INCHES IN 24 HOURS HAS CONTINUED TO SHUNT THE HIGHER VALUES TO THE WEST OF THE AREA FOR THE THIRD CONSECUTIVE NIGHT...HOWEVER WITH THE HIGH PRECIPITABLE WATER VALUES IN PLACE AND THE WINDOW OF GOOD FORCING...THE FLASH FLOOD THREAT STILL LOOMS ACROSS THE AREA. THE WESTERN TIER OF COUNTIES WILL HAVE THE HIGHEST THREAT...WHERE DOWNSLOPE WILL HAVE THE LEAST INFLUENCE. FURTHER EAST...THE THREAT WILL BE LESS. THE CONVECTION WILL END BY EARLY THURSDAY MORNING...AS THE COLD FRONT AND DEEPER MOISTURE EXIT OFF TO THE EAST. ANOTHER SHORT WAVE TROUGH DROPPING DOWN IN CYCLONIC FLOW BY THURSDAY NIGHT MAY PROVIDE ENOUGH FORCING FOR SOME ISOLATED SHOWERS...SO HAVE LEFT THIS IN THE FORECAST. FOR TEMPERATURES...HAVE FOLLOWED SUIT WITH THE COOLER TREND TO THE HIGHS TODAY...BUT WILL STILL REMAIN ON THE HIGH SIDE OF GUIDANCE...WITH THE DOWNSLOPE COMPONENT TO THE LOW LEVEL WIND. GENERALLY BLENDED THEREAFTER BETWEEN THE GUIDANCE AND THE INHERITED NUMBERS. .LONG TERM.../FRIDAY THROUGH TUESDAY/ THE MAIN FEATURE OF THE EXTENDED IS THE FRONT DEVELOPING ALONG THE MISSISSIPPI VALLEY AND TRACKING EAST INTO THE TN AND OH VALLEYS BY THE BEGINNING OF THE WORK WEEK. THE LATEST RUNS OF THE GFS AND EURO HAVE DIVERGED EVEN MORE BUT ALSO BOTH MODELS SHOWING A GENERAL SLOWING TREND. AND WHILE THE EURO CONTINUES TO HOLD TO THE SLOWING TREND...THE GFS DISPLAYS A QUICK PASSAGE. WITH SUCH AN AMPLIFIED PATTERN AND VIGOROUS RIDGE IN THE ATLANTIC...WOULD THINK A SLOWER TREND OR APPROACH WOULD BE THE BEST. HOWEVER...ENSEMBLE MEMBERS ARE QUITE OFF FROM THEIR MEANS AND THE GFS AND EURO AS WELL. GIVEN ALL THIS INFORMATION...DECIDED NOT TO MAKE ANY CHANGES ON THE TIMING IN THE GRIDS WITH SKY AND POPS. TEMPERATURES SEEM TO BE ON TRACK TOO WITH THE TYPE OF AIR MASS ON TAP. DID MAKE A FEW COSMETIC CHANGES TO THE SKY LATER IN THE WEEK. OVERALL...WHILE THEIR IS SOME UNCERTAINTIES WITH THIS FEATURE...IN BOTH EXAMPLES THE QPF IS BRIEF WITH NO EVIDENCE AT THIS POINT OF A STALLED WARM FRONT OUT A HEAD OF THE SYSTEM. ALSO THE UPPER LEVEL TROUGH DOES TRANSITION FROM A POSITIVE TILT TO A NEGATIVE ON WED. WOULD VENTURE TO SUGGEST A QUICKER PASSAGE OF THE TROUGH AXIS AND THEREFORE A QUICKER END TO PRECIP...GIVEN THE WRAP AROUND MOISTURE IS MINIMAL. SO WILL DOWNPLAY FLOOD POTENTIAL WITH THIS SYSTEM AT THIS TIME. PREVIOUS LONG TERM DISCUSSION...COOLER AND LESS ACTIVE WEATHER FINALLY RETURNS BY THURSDAY INTO THE START OF THE UPCOMING WEEKEND. ANOTHER FRONTAL BOUNDARY WILL PUSH INTO THE OHIO VALLEY LATE NEXT WEEKEND INTO EARLY NEXT WEEK...PROVIDING ANOTHER ROUND OF POTENTIALLY UNSETTLED WEATHER. BY FRIDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND PROVIDE A FAIRLY PLEASANT END TO THE WEEK AND A NICE...DRY START TO THE UPCOMING WEEKEND. BY SATURDAY NIGHT...MODELS BEGIN TO DIVERGE A BIT ON THE TIMING OF OUR NEXT FRONTAL BOUNDARY. THE GFS IS ALREADY TRENDING SLOWER WITH THE FRONT...AND THIS IS SOMETHING THAT TYPICALLY OCCURS IN THE EXTENDED. THUS...GOING TO DELAY THE ARRIVAL OF POPS SATURDAY NIGHT AND SUNDAY. I REALLY LIKE THE TIMING OF THE FRONT IN THE ECMWF...WAITING UNTIL LATE SUNDAY NIGHT INTO MONDAY TO BRING THE FRONT ACROSS EASTERN KENTUCKY. THUS...WILL RESERVE THE BETTER POPS FOR SUNDAY NIGHT INTO MONDAY. THERE COULD BE SOME ACTIVITY SNEAKING INTO EAST KENTUCKY AS EARLY AS SATURDAY NIGHT...SO OPTING TO AT LEAST KEEP SOME LOW POPS IN THE FORECAST. GOING TO KEEP TEMPERATURES CLOSE TO GUIDANCE...WITH TEMPERATURES SLOWLY WARMING THROUGH THE UPCOMING WEEKEND. && .AVIATION.../12Z TO 12Z/...UPDATED SURFACE ANALYSIS AS OF 1130Z SHOWS THE LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH OVERNIGHTS CONVECTION SWINGING NORTHEAST THROUGH THE TN VALLEY. TIME OF ARRIVAL ESTIMATES SHOWER ACTIVITY INTO SME AND LOZ IN THE NEXT COUPLE OF HOURS SO HAVE THAT IN THE TAFS AT ABOUT 13Z TO 14Z. DID KEEP IN THE THE STRONGER WINDS GUSTS TODAY AS THE STRONGER WINDS MIX TO THE SURFACE TODAY. TRENDS IN SHORT TERM MODELS AND MODEL SOUNDINGS HAVE STRONGER CONVECTION MOVING THROUGH THE AREA BY 20Z TODAY SO WILL DROP TAF SITES TO IFR AT THOSE TIMES. AT THIS POINT...HAVE THE COLD FRONT MOVING THROUGH AFTER 00Z TONIGHT AND HAVE THE ASSOCIATED WIND SHIFT. STILL UNSURE OF ANY LOW CEILINGS AND REDUCTION TO VIS BUT WITH LINGERING SHOWERS WENT AHEAD AND PUT IN IFR CEILINGS AND A MVFR VIS. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM....KAS/SHALLENBERGER AVIATION...SHALLENBERGER
Hazardous weather outlook, Apr 27, 8:50 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 850 AM EDT WED APR 27 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-111- 112-114>117-281600- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD... MANCHESTER...HYDEN 850 AM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 229 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE FROM THIS MORNING THROUGH EARLY THIS EVENING WITH DAMAGING AND DESTRUCTIVE STRAIGHT LINE WINDS THE PRIMARY THREAT. ADDITIONALLY...LARGE HAIL AND MULTIPLE TORNADOES ARE ALSO A POSSIBILITY. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL AND COULD TRAIN OVER THE SAME AREAS...LEADING TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL...DAMAGING WINDS...OR EXCESSIVE RAINFALL THROUGH TONIGHT. KYZ107-110-113-118>120-281600- JOHNSON-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...PAINTSVILLE...PRESTONSBURG...HINDMAN... WHITESBURG...INEZ...PIKEVILLE 850 AM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE FROM THIS AFTERNOON THROUGH EARLY THIS EVENING WITH DAMAGING AND DESTRUCTIVE STRAIGHT LINE WINDS THE PRIMARY THREAT. ADDITIONALLY...LARGE HAIL AND MULTIPLE TORNADOES ARE ALSO A POSSIBILITY. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL AND COULD TRAIN OVER THE SAME AREAS...LEADING TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL...DAMAGING WINDS...OR EXCESSIVE RAINFALL THROUGH TONIGHT. GEOGERIAN/GREIF
In the hours before
Special weather statement, Apr 27, 7:00 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 700 AM EDT WED APR 27 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 700 AM EDT WED APR 27 2011 ...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE TODAY AND TONIGHT... A COMPLEX AND STRONG AREA OF LOW PRESSURE WILL EVENTUALLY PASS THROUGH THE REGION...BRINGING A COLD FRONT THROUGH THE REGION THIS EVENING. AHEAD OF THIS...A COUPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THROUGH THIS MORNING AND INTO THE AFTERNOON. AS THE FRONT MOVES TOWARD THE AREA THIS AFTERNOON AND INTO THIS EVENING...CONDITIONS WILL BECOME FAVORABLE FOR AN OUTBREAK OF SEVERE WEATHER. DAMAGING WINDS WILL BE THE MOST SIGNIFICANT THREAT FROM ANY STORM THAT DEVELOPS...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY. THE MOST ORGANIZED STORMS COULD YIELD A SUSTAINED PATH OF SEVERE WEATHER AS THEY TRACK THROUGH THE AREA. IN ADDITION...THE FRONT...AND ANY STORMS THAT IT SPAWNS...WILL BE SLOW TO MOVE THROUGH EASTERN KENTUCKY THIS AFTERNOON AND INTO TONIGHT. THIS WILL LEAD TO A POTENTIAL FOR TRAINING THUNDERSTORMS WITH VERY HEAVY RAINFALL...AND THUS A POSSIBILITY OF FLASH FLOODING. BY LATE TONIGHT...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE 1 TO 3 INCH RANGE...WITH LESSER AMOUNTS IN FAR EASTERN KENTUCKY...AND HIGHER AMOUNTS ALONG AND WEST OF I-75. IF THESE AMOUNTS MATERIALIZE...FLOODING WILL BECOME PROBABLE ALONG THE RED RIVER...AS WELL AS ON PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVERS. ANY CHANGES IN THE TRACK AND INTENSITY OF THIS SYSTEM WILL AFFECT THE TIMING OF THE SEVERE WEATHER THREAT AS WELL AS TOTAL RAINFALL AMOUNTS. RESIDENTS SHOULD STAY TUNED FOR FURTHER UPDATES TO THIS DEVELOPING WEATHER SITUATION. GEOGERIAN/SHALLENBERGER
Special weather statement, Apr 27, 8:18 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 818 AM EDT WED APR 27 2011 KYZ079-083-084-271300- PULASKI-WAYNE-MCCREARY- 818 AM EDT WED APR 27 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 900 AM EDT WEDNESDAY MORNING... SOUTHERN PULASKI... WAYNE AND MCCREARY. AT 818 AM EDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED 8 MILES WEST OF SUNNYBROOK...OR NEAR ALBANY...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUNNYBROOK AROUND 825 AM EDT...SLICKFORD AROUND 830 AM EDT...MOUNT PISGAH AROUND 835 AM EDT...PARMLEYSVILLE AROUND 840 AM EDT...AND CO-OPERATIVE AROUND 845 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:27 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 33 min |
| Apr 27, 8:36 AM EDT | Tornado Warning | JKL | Wayne | 24 min |
| Apr 27, 8:53 AM EDT | Tornado Warning | JKL | Pulaski, Wayne | 38 min |
| Apr 27, 9:24 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Whitley | 51 min |
| Apr 27, 10:02 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel | 43 min |
| Apr 27, 5:23 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Whitley | 37 min |
| Apr 27, 5:44 PM EDT | Tornado Warning | JKL | Bell, Knox, McCreary, Whitley | 46 min |
| Apr 27, 6:37 PM EDT | Tornado Warning | JKL | Bell, Knox, McCreary, Whitley | 38 min |
| Apr 27, 7:03 PM EDT | Flash Flood Warning | JKL | Bell, Knox, McCreary, Whitley | 6 hr |
| Apr 27, 7:07 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie | 38 min |
| Apr 27, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 38 min |
| Apr 27, 7:29 PM EDT | Areal Flood Advisory | JKL | Bath, Clay, Estill, Fleming, Jackson, Knox and 13 more | 6 hr |
| Apr 27, 7:42 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 48 min |
| Apr 27, 7:51 PM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.